Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 13, 2008, 8:37 PM CDT for Jackson Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 8:37 PM CDT (01:37 UTC)
- Expired
- Sep 13, 2008, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 7:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 140137
TORSHV
LAC049-069-127-140200-
/O.NEW.KSHV.TO.W.0063.080914T0137Z-080914T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 900 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
JONESBORO BY 855 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3223 9260 3200 9279 3207 9291 3215 9286
3215 9281 3218 9282 3226 9276 3229 9277
3231 9276
TIME...MOT...LOC 0137Z 215DEG 26KT 3210 9282
$$
181 follow-up statement
000
WWUS54 KSHV 140200
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT SEP 13 2008
LAC049-069-127-140210-
/O.EXP.KSHV.TO.W.0063.000000T0000Z-080914T0200Z/
JACKSON LA-NATCHITOCHES LA-WINN LA-
900 PM CDT SAT SEP 13 2008
...THE TORNADO WARNING FOR NORTHWESTERN WINN...NORTHEASTERN
NATCHITOCHES AND SOUTHWESTERN JACKSON PARISHES EXPIRES AT 900 PM
CDT...
THE STORM THAT TRIGGERED A TORNADO WARNING HAS WEAKENED. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3223 9260 3200 9279 3207 9291 3215 9286
3215 9281 3218 9282 3226 9276 3229 9277
3231 9276
TIME...MOT...LOC 0200Z 215DEG 26KT 3224 9271
$$
18What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 7:28 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 13, 7:28 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT SAT SEP 13 2008
.DISCUSSION...
TORNADO WATCH ADDED TO NORTHCENTRAL LA AND SOUTHCENTRAL AR UNTIL 2 AM.
OVERALL TORNADO RISK LOW BUT CONDITIONS REMAIN FAVORABLE WITH
FEEDER BAND TO SOUTH STILL STREAMING NORTHWARD ACROSS WATCH AREA.
OTHER TORNADO WATCH FOR NORTHERN TIER STILL REMAINS IN EFFECT
UNTIL MIDNIGHT. LOW SIDE TROPICAL STORM FORCE WINDS MAY FALL BELOW
THRESHOLDS LATER IN EVENING. CONTINUE FLOOD WATCH...ALTHOUGH NO CERTAIN
AREA AT HIGH RISK FOR FLOODING AT THIS TIME...MAY BE TOO DIFFICULT
WITH RAINFALL PATTERN TO CANCEL ANY PORTIONS OF AREA ANYTIME SOON./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 85 64 79 58 / 90 20 0 0 0
MLU 74 84 63 79 57 / 90 40 0 0 0
DEQ 72 83 56 80 52 / 100 0 0 0 0
TXK 71 84 60 79 55 / 100 0 0 0 0
ELD 73 83 60 79 55 / 90 30 0 0 0
TYR 71 87 60 80 56 / 60 0 0 0 0
GGG 72 85 60 79 55 / 70 0 0 0 0
LFK 74 88 65 81 58 / 60 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARZ073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>003-010.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>003-010.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: LAZ004>006-011>014-017>022.
OK...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: OKZ077.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ165>167.
&&Hazardous weather outlook, Sep 13, 12:00 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST TEXAS THIS AFTERNOON AND TONIGHT. IKE WILL FURTHER WEAKEN TO A TROPICAL STORM EARLY THIS AFTERNOON. GIVEN THE LARGE WIND FIELD AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING... THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR THESE POSSIBILITIES. IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES... WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA. THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY. BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 44
In the hours before
Local storm report, Sep 13, 4:48 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TROPICAL STORM BENTON 32.69N 93.74W
09/13/2008 BOSSIER LA FIRE DEPT/RESCUE
EMERGENCY MANAGEMENT REPORTS TREES BLOCKING HWY 3 NEAR
BENTON.
0440 PM TROPICAL STORM BENTON 32.69N 93.74W
09/13/2008 BOSSIER LA FIRE DEPT/RESCUE
EMERGENCY MANAGEMENT REPORTS A TREE BLOWN DOWN ONTO A
HOUSE AT HWY 3 AND CRESTWOOD CIRCLE.
&&
18Local storm report, Sep 13, 5:19 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TROPICAL STORM WASKOM 32.48N 94.06W
09/13/2008 HARRISON TX AMATEUR RADIO
TREES DOWN BLOCKING HWY 80 WITHIN CITY LIMITS.
0436 PM TROPICAL STORM MOORINGSPORT 32.68N 93.96W
09/13/2008 CADDO LA AMATEUR RADIO
TREES DOWN AT THE INTERSECTION OF HWY 1 AND LA 538,
BLOCKING THE ROADS.
0400 PM TROPICAL STORM SHREVEPORT 32.47N 93.80W
09/13/2008 CADDO LA UTILITY COMPANY
MORE THAN 17,600 WITHOUT POWER ACROSS CADDO AND BOSSIER
PARISHES AS OF 400 PM CDT.
&&
18Local storm report, Sep 13, 5:28 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TROPICAL STORM 2 N GREENWOOD 32.47N 93.97W
09/13/2008 CADDO LA AMATEUR RADIO
TREE BLOCKING HWY 169 NEAR GREENWOOD.
&&
18Local storm report, Sep 13, 5:37 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM SHREVEPORT 32.47N 93.80W
09/13/2008 CADDO LA FIRE DEPT/RESCUE
TREE REPORTED FALLEN ON A HOUSE NEAR THE INTERSECTION OF
CORNWELL AND JORDAN ROADS.
&&
18Local storm report, Sep 13, 5:57 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TROPICAL STORM 3 SE SHREVEPORT 32.44N 93.77W
09/13/2008 CADDO LA EMERGENCY MNGR
MAJOR GAS LEAK NEXT TO DOWNED, LIVE POWERLINES ON
BURLINGAME DR NEAR W 70TH ST.
&&
18Local storm report, Sep 13, 6:18 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TROPICAL STORM NW SHREVEPORT 32.47N 93.80W
09/13/2008 CADDO LA NEWSPAPER
*** 2 INJ *** TREE BLOWN ONTO A HOME ON JEFFERSON PAGE
RD. TWO INJURIES REPORTED.
0600 PM TROPICAL STORM HAUGHTON 32.53N 93.51W
09/13/2008 BOSSIER LA PUBLIC
A TREE WAS BLOWN ONTO A HOME AT HWY 157 NEAR PRINCETON
RD.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:27 PM CDT | Tornado Warning | SHV | Natchitoches | 33 min |
| Sep 13, 9:22 PM CDT | River Flood Warning | SHV | Webster | 12 hr |
| Sep 13, 11:31 PM CDT | Tornado Warning | SHV | Grant, Winn | 29 min |
| Sep 13, 11:33 PM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 7 hr |
| Sep 14, 2:43 AM CDT | Areal Flood Advisory | SHV | Jackson, Ouachita | 2 hr |
| Sep 14, 7:13 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Sep 14, 9:12 AM CDT | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.